Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


newly diagnosed and not sure of neuropathy!
Feb 21, 2004

i tested positive at the hospital in december, in for what i learned was PCP. started combo of epivir, sustiva and viread daily for a month now, with zithromax once weekly and bactrim 3x per week. question: for over a week now i have been experiencing severe pain in my left upper arm. went to the doctor last week and they said it may be neuropathy, but that it was unusual to ocurr in the upper arm. i feel a burning sensation that comes and goes with severity. only the other day did i notice some tingling in my fingers, but can still type and lift heavy objects. the pain is now getting unbearable. they prescribed tyl #3, which just makes me mushy and tired. i must call them back this week for the pain is so bothersome that i find it hard to concentrate. as of december, my numbers were VERY low, maybe 20 t cells at best, and i experience small low-grade fevers during the day and AWFUL restless sleep at nites. any idea what this pain in my arm could be? and any suggestions to inquire at the doc's office!!??

Response from Dr. Henry

The localized problem you are having could be due to a nerve impingement. That would not likely be due to the usual sensory neuropathy seen with HIV or a toxic neuropathy due to HIV treatment. The timing and location doesn't fit, Some infections flare-up in the early months of treatment (immune reconstitution syndrome) and can result in fevers and swelling of lymph nodes which can press on a nerve. A wide range of HIV-related problems can cause fever or nerve involvement which are best evaluated by your HIV specialist and possibly a neurologist.

KH



Previous
Viramune risks
Next
my skin is burnt

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement